MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR COSTA RICA LLC TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK

TERUMO CARDIOVASCULAR COSTA RICA LLC TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Model Number CX-FR256X
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of the device for cardiopulmonary bypass (cpb), when the surgeon asked to purge the cardioplegia, there was a leak in the circuit at the level of the large recirculation line.As the leak grew, the team was unable to solve the problem despite changing/adding an additional tie-band and so a portion of the circuit had to be changed out.There were no reported adverse consequences to the patient.No other details regarding the nature of this event were provided.
 
Event or Problem Description
Additional information was received that there was a 20-minute delay while the entire extracorporeal circuit (cec) was changed out and reconditioned for the cardiopulmonary bypass (cpb) procedure.The surgical procedure was completed successfully.There was reported an approximately 900 cubic centimeter (cc) blood loss due to the blood left in the original circuit which required a blood transfusion for the patient.There were no adverse consequences to the patient.
 
Event or Problem Description
Additional information was received that the blood from the original circuit was transferred to the new circuit.Per clinical review: this complaint from france involved a tubing pack and fx25 oxygenator that had a blood leak occur from the pre-connected tubing that attached to the dedicated cardioplegia port on the arterial port of the oxygenator.This leak occurred 3 minutes into the cardiopulmonary bypass run.An unknown amount of blood loss occurred from this leak.The clinician attempted to stop the leak by using an additional tie-band on the cardioplegia port without success.The oxygenator and tubing circuit were therefore changed out with a new oxygenator and tubing circuit.The surgery was successfully completed and there was no harm to the patient.A total of 900 milliliters (ml) of blood loss was reported by the user as a result of the changeout.The user also reported that the patient did receive blood bank transfusions as a result of the blood loss and hemodilution.The oxygenator and tubing were not returned to the manufacturer for investigation, but several pictures were taken by the user of the cardioplegia port leaking with two tie-bands in place around the cardioplegia tubing.
 
Additional Manufacturer Narrative
The reported complaint was confirmed.During further investigation of the related issue, it was found on the production floor that some cable ties that were placed were able to be moved by hand which failed to meet the requirement of the manufacturing work instruction that the tie band should not be easily moved by hand.It was determined that the tie band applicator setting should be increased to the maximum scale possible.The root cause of this reported complaint was determined to be inadequate/unclear instructions captured in procedures related to tie band application.Procedures were updated to instruct production associates to use the necessary setting to apply the tie bands correctly.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Manufacturer (Section D)
TERUMO CARDIOVASCULAR COSTA RICA LLC
calle 58
cartago, zona franca la lima
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key18610587
Report Number3017987980-2024-00004
Device Sequence Number20687045
Product Code OEZ
UDI-Device Identifier00699753521360
UDI-Public(01)00699753521360(10)0000400379(17)250331
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberCX-FR256X
Device Lot Number0000400379
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2024
Supplement Date Received by Manufacturer02/12/2024
04/16/2024
06/05/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date03/07/2024
04/24/2024
06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown